Duke Mathematical Journal

Homotopical dynamics, III: Real singularities and Hamiltonian flows

Octavian Cornea

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


On the space of nondepraved (see [8]) real, isolated singularities, we consider the stable equivalence relation induced by smooth deformations whose asymptotic behaviour is controlled by the Palais-Smale condition. It is shown that the resulting space of equivalence classes admits a canonical semiring structure and is isomorphic to the semiring of stable homotopy classes of CW-complexes.

In an application to Hamiltonian dynamics, we relate the existence of bounded and periodic orbits on noncompact level hypersurfaces of Palais-Smale Hamiltonians with just one singularity that is nondepraved to the lack of self-duality (in the sense of E. Spanier and J. Whitehead) of the sublink of the singularity.

Article information

Duke Math. J., Volume 109, Number 1 (2001), 183-204.

First available in Project Euclid: 5 August 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 37B30: Index theory, Morse-Conley indices
Secondary: 37J45: Periodic, homoclinic and heteroclinic orbits; variational methods, degree-theoretic methods 57R45: Singularities of differentiable mappings 58K30: Global theory


Cornea, Octavian. Homotopical dynamics, III: Real singularities and Hamiltonian flows. Duke Math. J. 109 (2001), no. 1, 183--204. doi:10.1215/S0012-7094-01-10917-4. https://projecteuclid.org/euclid.dmj/1091737226

Export citation

See also

  • See also: Octavian Cornea. Homotopical dynamics: suspension and duality. Ergodic Theory Dynam. Systems Vol. 20, No. 2 (2000), pp. 379-391.
  • See also: Octavian Cornea. Homotopical dynamics. II. Hopf invariants, smoothings and the Morse complex. Ann. Sci. École Norm. Sup. (4) Vol. 35, No. 4 (2002), pp. 549-573.
  • See also: Octavian Cornea. Homotopical dynamics. IV. Hopf invariants and Hamiltonian flows. Comm. Pure Appl. Math. Vol. 55, No. 8 (2002), pp. 1033-1088.